Jump to content


Click here to find a mentally interesting date at No Longer Lonely Keep Crazymeds on the air. Donate some spare electronic currency you have floating around The Cloud



Support Crazymeds. Download the FREE App to read Kindle books on your computer, tablet, or phone.


Photo

New To This Depression And Drugs Junk... So Many Questions!

prozac xanax

  • Please log in to reply
9 replies to this topic

#1 aabbotoni

aabbotoni

    DIY Trepanist

  • Members
  • Pip
  • 5 posts
  • Diagnoses:Anxiety, Depression
  • Current Meds:Xanax .5mg, Prozac 20mg
  • Location:Maine

Posted 19 March 2012 - 12:48 PM

I am new to this whole anxiety/depression thing. It happened out of no where for me at the beginning of this year. I would start to feel something wrong with me physically, let it get to my head, and then freak out. I could literally talk about the many reasons for why I feel the way I feel now for days, but really I have questions to ask. I want to know if what I am feeling and experiencing is normal.

I put off taking Prozac forever, tried St. Johns wort first because I don't like the idea of chemically altering my brain. (I'm a normal person, not crazy, I swear!) It didn't work so I'm on day 3 of Prozac. The first time I took it my chest felt like it was going to explode. Anxiety attack? Could this have been because I took my Xanax just prior to the Prozac? Like, are there any complications taking these two together? If Prozac takes at least a month to start working, I need my Xanax to get me by day to day.

Day two and three, of Prozac, I feel like a zombie. Not much going on in my head, very uninterested in things even though before I take the pills I feel pretty good - happy about good weather and other stupid stuff. When I get out of zombie-mode, physically I feel like there are bugs crawling in my brain and I can't tell what kind of mood I am in. It's like a mixture of fatigued, sad, angry, depressed, happy, silly- all at the same time. Is this all normal? I just want to know if these are the initial sort of side effects, and if I should fight through them these next couple weeks to see if I get better results, or maybe quit while I'm ahead? SO FRUSTRATING. Why me?!

Edited by aabbotoni, 19 March 2012 - 02:34 PM.

  • 0





#2 jpm3985

jpm3985

    DIY Trepanist

  • Members
  • Pip
  • 18 posts
  • Diagnoses:Depression, Anxiety, OCD
  • Current Meds:Prozac 20mg AM, Klonopin .5mg AM & PM, Trazodone 50mg PM, Seroquel 50mg PM

Posted 19 March 2012 - 01:08 PM

Seeing as to how you are BRAND new to an anti depressant Zombi-ness may be normal. Definitely re-visit this topic in a few days.
Additionally Prozac stays in the system for a long time. Really too soon to tell. You should have a better idea by Day 7.

Also, are you tapering off of Xanax or will you be continuing to take it?
  • 0

#3 In_Remission_LovelyThoughts

In_Remission_LovelyThoughts
  • Guests

Posted 19 March 2012 - 01:48 PM

Most crazy drugs take 4-6 weeks to begin really working. You will jsut wake up one day and say- huh, I've been feeling so much better. Unless you just can't tollerate the initial side effects, I'd say stick it out. And if you can't, time to go back to your doc BEFORE you stop taking them.

#4 aabbotoni

aabbotoni

    DIY Trepanist

  • Members
  • Pip
  • 5 posts
  • Diagnoses:Anxiety, Depression
  • Current Meds:Xanax .5mg, Prozac 20mg
  • Location:Maine

Posted 19 March 2012 - 02:33 PM

I will eventually be tapering off the Xanax, as for now I am going to continue to take it as needed. Maybe once a day. It helps me in the evenings, as I get very on edge during these times. Not sure why though...
  • 0

#5 aabbotoni

aabbotoni

    DIY Trepanist

  • Members
  • Pip
  • 5 posts
  • Diagnoses:Anxiety, Depression
  • Current Meds:Xanax .5mg, Prozac 20mg
  • Location:Maine

Posted 19 March 2012 - 04:41 PM

Advice for OTC meds for a headache that won't interfere with the other junk?
  • 0

#6 jpm3985

jpm3985

    DIY Trepanist

  • Members
  • Pip
  • 18 posts
  • Diagnoses:Depression, Anxiety, OCD
  • Current Meds:Prozac 20mg AM, Klonopin .5mg AM & PM, Trazodone 50mg PM, Seroquel 50mg PM

Posted 19 March 2012 - 04:55 PM

Tylenol or Ibuprofen should do the trick. I personally prefer rapid release versions.

and tapering off the xanax same month starting the prozac is a good idea. and like the other poster said if you can tolerate the side effects ride out the month.
  • 0

#7 aabbotoni

aabbotoni

    DIY Trepanist

  • Members
  • Pip
  • 5 posts
  • Diagnoses:Anxiety, Depression
  • Current Meds:Xanax .5mg, Prozac 20mg
  • Location:Maine

Posted 20 March 2012 - 06:16 PM

Couple more questions...

Is taking Pepcid still okay?
Also, does Prozac cause ringing in the ears? Nothing like overwhelming, but it's constantly there. Even when I wake up first thing in the morning.
OH! And has anyone heard of Prozac lifting one's mood in just a matter of days? Physically my body is still adjusting but today I seemed...happy. Or maybe just more energetic. Not sure which.
  • 0

#8 jpm3985

jpm3985

    DIY Trepanist

  • Members
  • Pip
  • 18 posts
  • Diagnoses:Depression, Anxiety, OCD
  • Current Meds:Prozac 20mg AM, Klonopin .5mg AM & PM, Trazodone 50mg PM, Seroquel 50mg PM

Posted 20 March 2012 - 06:43 PM

Pepcid is fine. Tagamet not so much.

Ringing in the ears... it can happen.

Feeling some effects after 4 days... a good sign! Stick with it!
  • 0

#9 TattooGurlie

TattooGurlie

    DIY Trepanist

  • Members
  • Pip
  • 1 posts
  • Diagnoses:Anxiety, depression, migraines, insomnia
  • Current Meds:Atenolol 25mg, Prozac 40mg, Ambien 10mg, Xanax .25mg

Posted 16 April 2012 - 08:03 PM

I have lots of questions too but since taking Prozac my ears do ring for a few hours every couple of weeks. If I take a Xanax it will usually go away. I noticed my Ambien doesn't work on those nights either. It may be too much anxiety but I'm still trying to figure it all out. The weird happiness & zomieness went away for me after a couple weeks. It's been almost a month since you started Prozac, has it gotten better?
  • 0

#10 aabbotoni

aabbotoni

    DIY Trepanist

  • Members
  • Pip
  • 5 posts
  • Diagnoses:Anxiety, Depression
  • Current Meds:Xanax .5mg, Prozac 20mg
  • Location:Maine

Posted 09 May 2012 - 01:23 PM

It's been almost 2 months now. I can tell the Prozac is working, as I don't feel like I'm in a slump anymore. I'm able to get up an do things for myself. I also start a new job finally which is definitely making things better. So yay for the Prozac in that aspect. But I've noticed other weird things such as the bottom of my feet peeling, frequent night time urination, crazy weird dreams, tremors (mostly in my hands), and tightness in my chest whilst sleeping? Is this the Prozac? Maybe withdrawal signs from the Xanax? I have been taking the same amount of Xanax everyday for the past 4 weeks, maybe more, so I feel like my body built a tolerance for it awhile ago. So frustrated.
  • 0



0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users



Keep Crazymeds on the air. Donate some spare electronic currency you have floating around The Cloud






Shirts to swipe from
Crazymeds’ Clothes Line.
See more ways to let my medsexpress your feelingsat Straitjacket T-shirts.Shirts, hoodies & more.
$14-$55
Batshit Crazy shirt
Batshit Crazy
Mentally Interesting shirts at Straitjacket T-shirts
Mentally Interesting
Medicated For Your Protection shirt
Medicated For Your Protection
Breakfast of Champions shirts at Straitjacket T-shirts
Breakfast of Champions
Bipolar Is NOT Contagious shirts at Straitjacket T-shirts
Bipolar Is NOT Contagious

Don’t worry about actually buying one. Windows shop and share the designs you’d like to buy or find worthy of ridicule. What else are you doing now? Working? Sure you are.




Keep up with Crazymeds and and/or my slow descent into irreparable madness boring life. Pick your preferred social media target(s):
Follow Jerod Poore on Facebook
Wear my StraitjacketBatshit Crazy Blog
Crazymeds | Promote Your Page Too
Play Dress-Up with your Imaginary FriendsCrazymeds: The Blog